Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2008, 9:21 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 13, 2008, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Houston County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 140221
SVROHX
TNC083-161-140300-
/O.NEW.KOHX.SV.W.0129.080614T0221Z-080614T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
STEWART COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF DOVER...
* UNTIL 1000 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES WEST OF DOVER...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOVER BY 930 PM CDT...
LAT...LON 3620 8755 3622 8768 3624 8772 3625 8776
3624 8783 3625 8795 3628 8795 3635 8798
3643 8805 3659 8806 3665 8765
TIME...MOT...LOC 0221Z 266DEG 34KT 3645 8795
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:40 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 3:40 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CDT FRI JUN 13 2008 .DISCUSSION... SCATTERED CONVECTION ONGOING ACROSS A GOOD PORTION OF THE MID STATE THIS AFTERNOON. SHOULD SEE THIS TREND CONTINUE INTO THE EARLY EVENING HOURS ALTHOUGH INCREASES IN COVERAGE AND INTENSITY ARE NOT ANTICIPATED. IN FACT...CONVECTION SHOULD DIMINISH BY MID EVENING. HOWEVER...A COLD FRONT IS EXPECTED TO APPROACH LATE TONIGHT. THIS BOUNDARY WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. THE TIMING OF THIS PRECIPITATION WILL BE CLOSE TO 12Z SO POPS WILL BE IN THE 40-60 PERCENT RANGE ONLY. GOOD UPPER DIVERGENCE SHOULD HELP TO GET THE CONVECTION GOING LATE TONIGHT. ON SATURDAY...RAIN CHANCES WILL BE AT THERE HIGHEST(LIKELY POPS) DURING THE MORNING HOURS WHICH IS WHEN THE FROPA WILL BE TAKING PLACE. BY AFTERNOON...DRIER AIR WILL WORK INTO THE AREA AND RAIN CHANCES WILL BE REDUCED DOWN TO THE SLIGHT CHANCE CATEGORY. SATURDAY NIGHT...SFC HIGH IS POSITIONED TO THE NORTHEAST OF MIDDLE TN. TEMPS WILL COOL INTO THE 60S FOR LOWS BUT I WILL GO ABOVE THE 64 FOR BNA. 850 MB TEMPS REMAIN NEAR 18C ON SUNDAY. THUS...TEMPS WILL WARM BACK UP TO NEAR 90F BUT DEW POINTS WILL BE LOWER AS A MOSTLY SUNNY SKY PREVAILS. IN THE EXT FCST...NW FLOW TO PERSIST WITH THE FLOW PATTERN LEANING TOWARD THE INACTIVE SIDE. NEVERTHELESS...A FEW WEAK DISTURBANCES WILL BRING SLIGHT CHANCES OF SHOWERS AND STORMS ON MONDAY AND AGAIN ON TUES NT. OTW...HEIGHT LEVELS WILL BE RATHER SUPPRESSED AND THUS...LOOK FOR TEMPS TO BE A FEW DEGREES BELOW NORMAL. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 85 67 90 / 60 40 10 0 CLARKSVILLE 69 86 62 90 / 60 30 10 0 CROSSVILLE 66 79 62 85 / 50 70 20 0 COLUMBIA 70 86 67 91 / 60 50 10 0 LAWRENCEBURG 69 86 67 91 / 50 50 10 0 WAVERLY 69 86 64 90 / 60 40 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
In the hours before
Local storm report, Jun 13, 5:15 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 S SPARTA 35.89N 85.47W
06/13/2008 WHITE TN EMERGENCY MNGR
3 MILES SOUTH OF SPARTA ON HIGHWAY 70S 200 LINEAR FEET OF
PLANT WALL BLOWN OUT CRUSHING SEVERAL CARS ON THE OUTSIDE
OF THE PLANT.
&&
BBOYDSpecial weather statement, Jun 13, 6:06 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT FRI JUN 13 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-140115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 606 PM CDT FRI JUN 13 2008 IN THE SHORT TERM...AFTERNOON THUNDERSTORMS HAVE STABILIZED THE AIR MASS ACROSS MUCH OF MIDDLE TENNESSEE. THERE HAS BEEN A DECREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE LAST TWO HOURS. THIS TREND WILL CONTINUE INTO THE EARLY EVENING. HOWEVER...THE AIR MASS ACROSS WESTERN TENNESSEE...BACK INTO NORTHEASTERN ARKANSAS REMAINS QUITE UNSTABLE. THESE STORMS WILL BE MOVING INTO MIDDLE TENNESSEE DURING THE OVERNIGHT HOURS. THE LATEST COMPUTER MODELS SHOW A WEAKENING AS THE STORMS ENTER MIDDLE TENNESSEE.. BUT A FEW STORMS COULD STILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY IN WESTERN AREAS OF MIDDLE TENNESSEE. BOYD
Special weather statement, Jun 13, 7:28 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 728 PM CDT FRI JUN 13 2008 TNZ005-006-022>025-140130- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON 728 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THE WEATHER SERVICE IN NASHVILLE IS MONITORING CLOSELY...STORMS MOVING THROUGH NORTHWEST STEWART COUNTY. IT APPEARS THE STRONGEST PART OF THE INITIAL STORM WILL PASS JUST TO THE NORTH OF THE LAND BETWEEN THE LAKES AND ACROSS LAKE BARKLEY. THIS STORM MAY CONTAIN HAIL TO 1 INCH IN DIAMETER. HOWEVER...THERE ARE EVEN STRONGER STORMS...LIKELY SEVERE...MOVING THROUGH CALLOWAY AND INTO NORTHWEST HENRY COUNTY. THESE STORMS WILL BE MOITORED CLOSELY AS THEY ARE ABOUT 25 MILES WEST OF STEWART COUNTY AT 725 PM CDT. ONE THING THAT APPEARS TO HAVE CHANGED IN THE LAST HALF HOUR IS THE DIRECTION OF MOVEMENT OF THE STORMS. THEY HAVE MADE A TURN TO A MORE SOUTHEAST OR EAST SOUTHEAST MOVEMENT FROM THEIR EARLIER COURSE. BOYD
Special weather statement, Jun 13, 8:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 824 PM CDT FRI JUN 13 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-140230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 824 PM CDT FRI JUN 13 2008 STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS NORTHERN PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 525 THAT INCLUDES THE NORTH HALF OF WEST TENNESSEE. A SEVERE THUNDERSTORM WEAKENED...AS IT MOVED EAST THROUGH STEWART COUNTY AROUND 745 PM CDT THIS EVENING. WEAK LAPSE RATES ALONG WITH WEAK VERTICAL SHEAR EXISTS ACROSS MIDDLE TENNESSEE...AS NOTED ON THE NASHVILLE UPPER AIR SOUNDING THIS EVENING. THIS WOULD SUGGEST STORMS ENTERING WESTERN MIDDLE TENNESSEE THIS EVENING MAY ENCOUNTER A LESS FAVORALE ENVIRONMENT TO WORK WITH IN ORDER TO PRODUCE SEVERE WEATHER. IF SEVERE WEATHER DOES OCCUR IN MIDDLE TENNESSEE IN THE OVERNIGHT HOURS...THE MOST LIKELY AREA WOULD BE THE WESTERN THIRD...WHERE SURFACE LIFTED INDICES REMAIN AROUND A MINUS 4. THE AIR MASS IS MUCH MORE STABLE OVER THE EASTERN TWO THIRDS OF THE MID STATE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:30 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Jun 13, 8:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.